| Catalog Number |
03.110.000 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/18/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Device is an instrument and is not implanted / explanted.Reporter contact number was not provided.Device history records review was completed for part# 03.110.000, lot# 2543816.Manufacturing location: (b)(4), manufacturing date: dec 22, 2009.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the reported devices were used in the surgery for the right distal radius fracture on (b)(6) 2017.After the distal radius plate was placed, the plate was temporarily fixed with the k-wire.When the surgeon tried to insert the locking screw to the plate, it was found that the drill guide could not be connected.The drill guide could not be connected to the plate either in the va mode or in the fixed mode.When the guide wire was somehow connected to the plate slightly, the surgeon started drilling.Although the surgeon tried to insert the locking screw, the surgeon was unable to insert all the way to the screw head; thus, the surgeon gave up on inserting the locking screw.Moreover, this locking screw was used in to other screw hole of the plate without any problem.The surgery was extended for 15 minutes but completed successfully.No adverse consequence to the patient was reported.The plate and screw remain in patient body.Concomitant devices reported: k-wire (part# unknown, lot# unknown, quantity 1).2.4mm ti va locking screw stardrive 18mm-sterile (part# 04.210.118s, lot# unknown, quantity 1).This report is for one (1) 1.8mm universal variable angle locking drill guide.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
A manufacturing investigation/summary action was conducted/performed.The report indicates that the: 1x article 03.110.000 with lot 2543816 / va-lcp drill sleeve 2.4 f/drill bit ø1.8 returned and forwarded to manufacturing plant bettlach for investigation: as received condition of device: the instrument was not delivered in original packaging.Laser marking is readable.The handle has slight damages (slight traces of use) on its edges.A dhr check was performed for the affected product 03.110.000 lot 2543816 and components (b)(4) work order (b)(4).The dhr were reviewed and no issue or deviation, neither ncs were found which could lead to the complaint condition.The component article (b)(4) was not checked because it is not relevant for the complaint condition.As relevant for the complaint condition, the features which have contact with the plate were identified and checked.Both articles (b)(4) could not be checked with the current measuring program and measuring program because they are laser welded to the handle and therefore it was not possible to fix them for measuring.Besides, during manufacturing process the feature ¿surface-profile 0.025¿ of article (b)(4) was inspected and documented every eight part per the inspection sheet.For article (b)(4), the feature "surface profile 0.025" was checked and documented every eighth part during the manufacturing process in accordance with the inspection.All inspected parts have passed their specifications.There was a functional test done for the ¿surface-profile 0.025¿ according drawings both features measured have passed their specifications.The lots of the raw materials 287 and 289 are tracked by lot number and were taken from the corresponding work orders.The raw material used fulfilled the specifications.The lots of the components (b)(4) are not tracked by lot number.Therefore, the check was performed based on fifo (first in/first out) by investigation of the components work orders, which were closest to the start of the manufacturing order of the finished product.For evidence of used components and raw materials for 03.110.000 lot 2543816.Based on the investigation the complaint is not confirmed.Per the investigation results and from the manufacturing point of view this complaint is rated as not valid because the relevant dimensions were measured and have passed the specifications, besides no manufacturing issue could be found.Since no manufacturing issue was identified and this complaint is not valid, therefore review for the specific prm and pra line is not applicable.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.